caret icon Back to all discussions

Eye irritation and sinuses

I have recently been diagnosed (at 53) and am trying to learn all I can. One issue I have is that my eyes are _very_ sensitive to irritants - makeup, dust, any kind of spray, wearing my contacts too long. I haven’t been diagnosed with any specific allergies, but when I’m exposed to these things I get sinus headaches that last for days, and there seems to be nothing I can do for them. I have had dry eyes in the past, but that doesn’t seem to be an issue now. It might be related to my tear ducts.


Besides wondering if anyone else has experienced this, I’m also very worried about possibly having to have injections. It’s not the actual injection that I fear but the aftermath of having things put it my eyes that will most likely irritate them. I can’t bear the thought of days each month or whatever of pain and feeling sick.


I can see by writing this that I need to make an appointment now to deal with this so maybe I can avoid problems now and in the future. Any other input would also be appreciated. Thank you!

  1. I understand the worry, . When I lost my eyelashes for a time, I found everything irritated my eyes. My retina specialist gave me a sample of Systane to use when needed, and it did help. As for the after effects of an injection; many of us, including me, find the slight irritation disappears by the next morning. You might find this article interesting: https://maculardegeneration.net/living/injection-anxiety . It has some great ideas on managing the anxiety surrounding the injections. Hope it helps a bit. Sending positive thoughts your way, Cora Lyn, MacularDgeneration.net Team Member

    1. Leanne you are on the right track wanting to learn all you can about your diagnosis. Only around 10% of patients progress to wet MD requiring injections. I want to share two articles I think will be helpful for you. https://maculardegeneration.net/basics/ https://maculardegeneration.net/lifestyle-changes/
      I encourage you to find a good retinal specialist to care for your eyes. Best wishes, Sharon Moore advocate

      1. Dear Leanne, I've just had my 4th corneal injection, and this time I have some bleeding because a vein was hit during the injection. The result is that I have quite a bit of discomfort and tearing of that eye. AND it is making my sinus hurt! I've never had an association between my eyes and my sinuses until now. I'm hoping to talk with the on-call ophthalmologist to discuss the fact that this irritation is lasting over 24 hours. I don't want to discourage you! I have had terrific results from the injection. The doctor showed me in photographs of my cornea how much better it is since I started injections in January; In fact he has spaced out the injection to every six weeks instead of every four weeks. So I encourage you to jup right in. There is NO delaying treatment with MD, for sure.

        1. Hi - the new sinus pain sounds very uncomfortable. How are you feeling now? Did the ophthalmologist have some advice on managing the discomfort? I'm so glad to hear that overall the injection have helped the progression of your MD. Please keep us posted on how you continue to feel! Thank you for being a part of our community. - Abby,

      or create an account to reply.